Why Am I So Tired?

Posted by Pozziepinoy on 9:52 AM
(Source: 100 Questions & Answers About HIV and AIDS, 2nd Edition, by Joel Gallant, MD, MPH)

Fatigue is common among HIV-positive people, If you're experiencing an unusual amount of fatigue, consider the following possible causes:

1. Depression. This may be the most common reason for fatigue. People with depression have no energy, but they also have a number of other symptoms.



2. Anemia. In addition to fatigue, people with anemia may be pale, dizzy and short of breath. Causes include medications, especially zidovudine (AZT, Retrovir, Combivir, Trizivir), dietary deficiencies, HIV-related complications and HIV itself. Anemia is easy to diagnose with a simple blood count.

3. Hormone deficiencies. These include low testosterone levels (hypogonadism), thyroid hormone deficiency (hypothyroidism) and adrenal insufficiency.

4. Medications. Zidovudine is known to cause fatigue even when it's not causing anemia. Efavirenz (Sustiva, Atripla) can do it too, especially in the first few weeks if it's disturbing your sleep with lots of wild dreams.

5. Lactic acidosis. This is uncommon but serious side effect of stavudine (d4T, Zerit), zidovudine, and possibly didanosine (ddl, Videx).

6. HIV infection. Fatigue is common in people with high viral loads and/or low CD4 counts, or when there's significant wasting.







"WE ARE ALL IN THIS TOGETHER.
NO PLHIV is alone with his or her struggle with HIV!"

-Pozziepinoy-



If you have comments or questions, please click this link:






© Copyright. All Rights Reserved by Pozziepinoy 2012

Credits: